MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced poor vision.The lens was exchanged for same lens model and diopter 2 months following the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the condition after replacement of lens was good.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol received in two pieces pressed against the lens case base posts.Sn on iol case is defaced.Solution is dried on both surfaces of the optic and one haptic.One haptic is broken/torn and not returned, the other haptic has fibers.The optic is torn/split-cut dividing the iol in two, has a piece missing and is scratched/marked-rejectable.Sent to r&d for further evaluation.Based on the measurements we can conclude with a high probability that it is monofocal 18d toric lens.However, the remaining lens properties cannot be accurately determined due to the condition of the lens.See attached memo for details.The root cause for the reported complaint could not be determined.The measurement of the iol proved to be challenging due to the condition of the returned iol.The r&d associate concluded with a high probability that the iol is a monofocal 18d toric lens, although the remaining lens properties could not be measured.Based on the results from the product history record, the products met release criteria the manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19219696
Report Number9612169-2024-00387
Device Sequence Number8105999
Product Code MJP
UDI-Device Identifier00380652410120
UDI-Public00380652410120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number25517883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/15/2024
06/17/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/11/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown